MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0113700
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 07/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.The information provided alleges the patient was treated postoperatively for a staph infection.No additional details have been provided.The product is supplied sterile to the customer.There is no connection that can be made to identify the device causing or contributing to the alleged postoperative staph infection.A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Postoperative infection is a known inherent risk of any surgical procedure.Regarding infection the warning section of the instructions-for-use states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the prosthesis." should additional information be obtained, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following was reported via cfda (china food and drug administration): on (b)(6) 2017, the patient had a tension-free repair of a right oblique hernia.During this procedure the patient was implanted with a davol pre-shaped mesh.The surgical procedure went smooth.On (b)(6) 2017 an incision infection was identified and alleged to be related to the herniation patch.The patient underwent a procedure to open the wound, strengthen dressing and apply anti-infective treatment.The wound secretion was sent for examination and culture of staphylococcus aureus, ii suture wound.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7832530
Report Number1213643-2018-02963
Device Sequence Number1567309
Product Code FTL
UDI-Device Identifier00801741030697
UDI-Public(01)00801741030697
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2019
Device Catalogue Number0113700
Device Lot NumberHUYL0822
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR